MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventrio ST; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventrio ST; Surgical Mesh
Catalog Number 5950080
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Unspecified Infection (1930); Scar Tissue (2060); Injury (2348)
Date of Event 06/10/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio st (device #2) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard/davol composix mesh (device #1) and the bard/davol flat mesh (device #3).Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix (device #1) or an unspecified bard/davol ventrio st (device #2) and an unspecified bard/davol unknown bard hernia mesh (device #3) sometime in 2012.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol composix (device #1), the ventrio st (device #2) and an unknown bard hernia mesh (device #3).As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix (device #1) or an unspecified bard/davol ventrio st (device #2) and an unspecified bard/davol unknown bard hernia mesh (device #3) sometime in 2012.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device(s).As reported, the patient is making a claim for an adverse patient outcome against the bard/davol composix (device #1), the ventrio st (device #2) and an unknown bard hernia mesh (device #3).As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of ventrio st (device 2).Per op notes, ¿midline incision was made.The hernia was identified and freed up the bowel adhesions and reduced the bowel into the abdominal cavity.The sac was excised.A ventrio st (device 2) was placed and sutured.¿ (b)(6) 2014 - patient was diagnosed with infected mesh, adhesions and abscess thereby underwent open repair with excision of ventrio st (device 2) and implant of xenmatrix graft (device 4).Per op notes, ¿midline scar was excised.The infected mesh was incised, and small bowel was noted to be stuck to it.The small bowel plastered to the mesh was taken down.Lysis of adhesions was performed to free the mesh (device 2) from the small bowel.Once the mesh was freed and the entire mesh (device 2) was excised and removed.Component separation was performed.A xenmatrix graft (device 4) was placed as an underlay and secured using sutures.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio st (device #2) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2012) is considered to be a best estimate.Updated fields: a2, b3, b4, b5, b6, b7, d3, d4 (product catalog no., corporate lot no., udi no., expiry date), d6a, d6b, g1, g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol ventrio st (device 2).Additional supplemental emdrs were submitted to represent the bard/davol composix mesh (device 1) and the bard/davol bard flat mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Ventrio ST
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(401)825-8495
MDR Report Key9131537
Report Number1213643-2019-09481
Device Sequence Number2528586
Product Code FTL
UDI-Device Identifier00801741031571
UDI-Public(01)00801741031571(17)140428(10)HUWD1344
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2014
Device Catalogue Number5950080
Device Lot NumberHUWD1344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer08/13/2026
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale